Change in Treatment (new med Kivexa)
Jul 30, 2010
I have beentaking for more that ten years Stocrina dn Combivir, a month ago after discussing with my doctor we decided to chante combivir for Kivexa, started taking it and all good, three weeks after starting, I have experiences stomac pains (on and off) sometimes light sometimes very painful, question is: How long does it take for the body to get used to kivexa? As i ws reading the side effects it says "usually effects disapear with time". It has been two weeks since I have experienced the pains, should I worry or wait for some more time before I go back to my doc? I do take buscopon for the pains how long can I take buscopon for?. Many thanks and best regards
Response from Dr. McGowan
Thanks for your post.
Kivexa (abacavir + lamivudine aka Epzicom) can be associated with a hypersensitivity reaction. Specifically the abacavir component (also included in meds such as ziagen and trizivir). Symptoms can start within the first 2 weeks usually and get progressively worse with each dose. Abdominal pain may be one of these effects. Fever, cough, rash may also be seen. A blood test (called an HLA B5701 screen) is often done before a person is prescribed abacavir to help reduce the chances of these reactions. People who screen HLAB5701 negative are much much less likely to have these reactions.
It is very very important to let your doctor know about these symptoms...if it is a reaction to abacavir it can get worse and can become severe. Especially if you stop the medicine DO NOT restart it without discussing with your doctor. Restarting abacavir after a reaction can cause a much worse (hypersensitive) effect and has even caused death in rare cases.
Hope things work out well,
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does HIV Cause Blood In Urine?
- Erectile Dysfunction After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Itchy Balls After Oral Sex Hooker Does It Mean I Have HIV
- Sore On Mouth After Kissing Cut On Lip Worried I Have HIV
- Can You Get Pubic Lice If You Have No Pubic Hair?
- Vaginitis Caused By Laundry Detergent
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.